Its a fact most elderly people are placed on acid reflux medicine unnecessarily and it doesn't work because why should it. Acid decreases as we age in the elderly this is known to cause problems with digestion which mimics heartburn because the food is undigested. When elderly people need acid to metabolize their foods and drugs. The doctors pulled that stuff on my dad and he got worse we ask his doctor to consider food enzymes instead. Dad is much better now. There could also be something else going on with her and you need to talk to the doctor about it. What you describe above is how my gallbladder did me, so who knows.
I agree with Dee about the food enzymes. My hubby is 63 and I am 59. We both have had Reflux for years. He takes things for Rheumatoid Arthritis, and I take other medications for pain. I have a L/4 L/5 soon to be operated on. Anyway, try some Multi- Enzyme from your health food store. We have been taking this for a month just before we eat dinner and now we don't have the reflux any more and don't take the reflux medicines. Also, make sure the head of her bed is elevated when she lays down. Be sure she eats something before she takes her meds. You might want to check with her doctor to find out why she is having the on going pain in the back.
Without knowing what medicines she is on or all her medical conditions is hard to know exactly what is causing the nausea. I would suspect it is a side effect from the medicines she is already on. My husband is on a great deal of meds for a variety of reasons and there are three things that makes him nauseated and that is Miralax he took for constipation, hiatial hernia, and constipation itself always causes him to be nauseated. He had to stop drinking Miralax and now for nausea he has to take a Phenergan pill to help with the nausea.
Precious55, make sure you stop the enzymes a week before your surgery. Enzymes act as natural blood thinners and they prevent blood clots as well as improve digestion. Talk to a doctor about any and all herbs or supplements your on before any surgery. However, after you have the surgery you can resume the enzymes with doctor approval, because they actually will help prevent clots and improve healing time. Always discuss these things with your doctor.
AnnD could be right as many medicines can cause nausea, so can many diseases. I would tell you in this world you have to be your own advocate as we cannot depend on the doctors to remember or even know everything. However, you should look up all the medicines and all the diseases that patient has, and know the side effects and when those side effects can occur, and not rule out a new problem just because nausea is a side effect of a medicine and or just because she has been on that medicine and never been nausea before. It's a big responsibility isn't it. Nurses get paid big money to this everyday. This way you can tell the doctor what is happening and that it seems different form what you know about her health. Perhaps you need to space your medicines differently from each other medicines can interact with each other. Most reflux medicine is taken at 6am on a empty stomach.